Alert archive / Texas / Tornado Warnings in 2002
Tornado Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 30, 2002, 9:36 PM CST for Jasper County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2002, 9:36 PM CST (03:36 UTC)
- Expired
- Dec 30, 2002, 10:00 PM CST
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 8:55 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 310336 TORLCH TXC241-310400- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 935 PM CST MON DEC 30 2002 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... JASPER COUNTY IN SOUTHEAST TEXAS * UNTIL 1000 PM CST * AT 931 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A DEVELOPING TORNADO OVER WEST CENTRAL JASPER COUNTY...MOVING NORTHEAST AT 25 MPH. * THIS TORNADIC STORM WILL BE NEAR... SAM RAYBURN DAM...BROOKELAND BY 1000 PM CST A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO - IT MAY BE TOO LATE. TAKE COVER NOW CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3096 9424 3078 9414 3110 9389 3121 9411
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 30, 9:15 PM CST, 21 minutes earlier.
Area forecast discussion, Dec 30, 9:15 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 PM CST MON DEC 30 2002 WILL UPDATE ZONES...AS NEW TOR WATCH HAS BEEN ISSUED...UNTIL 2 AM. SQUALL LINE TO THE WEST MARCHING TO THE EAST...NUMEROUS WARNINGS HAVE ALREADY BEEN POSTED...TORNADO WATCH OUT FOR SOUTHEAST TEXAS UNTIL 9 PM. THIS ACTVTY IS EXPECTED END OVR SOUTH-CNTRL LA BEFORE SUNRISE AS STORM SYSTEM MOVES INTO EASTERN LA. EVE SOUNDING FM LCH HAS HELICITY AROUND 260 M2/S2...CAPE IS SOMEWHAT LIMITED...BUT THIS WILL IMPROVE...WET BULB ZERO AT 11000 FT...PRECIP WATER AT 1.4 INCHES. NOW ADD IN A STRONG LOW LEVEL JET AND MID ENERGY AND UPR LVL DIFLUENCE AND YOU HAVE ALL THE INGREDIENTS NECESSARY FOR SVR WX OVRNGHT. WOULD EXPECT TO SEE WATCHES CURRENTLY IN PLACE OVR TX SHIFT OVR TO LA BEFORE MIDNIGHT. .LCH...SCA GMZ450-455-470-475 .PRELIMINARY NUMBERS... AEX 54/62/40/62/41/56 +73210 BPT 54/61/40/64/46/63 +42100 LCH 55/62/42/65/45/63 +42100 LFT 58/63/43/64/46/63 +52100 K. KUYPER
Hazardous weather outlook, Dec 30, 4:28 AM CST, 17 hours 8 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-311104- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 428 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY. A LINE OF THUNDERSTORMS ALONG A FRONT WILL FORM IN CENTRAL TEXAS TONIGHT AND MOVE THROUGH THE AREA OVERNIGHT. THIS LINE OF THUNDERSTORMS HAS THE POTENTIAL FOR SEVERE WEATHER...TO INCLUDE TORNADOES...HAIL...AND STRONG WINDS. ALL INTEREST SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR FURTHER INFORMATION AS THIS SITUATION DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONT WILL MOVE THROUGH BY TUESDAY MORNING...LEAVING CLOUDS AND LINGERING LIGHT RAIN IN THE AREA THROUGH WEDNESDAY MORNING. A HIGH PRESSURE SYSTEM WILL MOVE IN ON WEDNESDAY AND CLEAR SKIES WILL PREVAIL UNTIL LATE SATURDAY. ANOTHER FRONT IS EXPECTED TO MOVE THROUGH ON SUNDAY...ALTHOUGH RIGHT NOW IT APPEARS MOST OF THE RAIN AND THUNDERSTORMS WILL BE WELL NORTH OF OUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED TODAY. YOST
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:46 PM CST | Severe Thunderstorm Warning | LCH | Tyler | 29 min |
| Dec 30, 10:06 PM CST | Severe Thunderstorm Warning | LCH | Jefferson | 54 min |
| Dec 30, 10:49 PM CST | Severe Thunderstorm Warning | LCH | Orange | 26 min |
Nearby
Tornado Warnings in Texas, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.